Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 19, 2016, 11:25 PM CDT for Val Verde County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 11:25 PM CDT (04:25 UTC)
- Expired
- Aug 20, 2016, 12:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 72 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 4.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted.
967
WWUS84 KEWX 200425
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT FRI AUG 19 2016
TXZ183-200515-
VAL VERDE TX-
1125 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 1215 AM CDT...
AT 1125 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR AMISTAD VILLAGE...OR 12 MILES SOUTHEAST OF COMSTOCK...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMISTAD VILLAGE...PAFFORD CROSSING...ROUGH CANYON REC AREA AND DEVILS
SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2982 10088 2964 10070 2961 10070 2944 10101
2958 10114
TIME...MOT...LOC 0425Z 230DEG 13KT 2956 10101
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:41 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 19, 7:41 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 741 PM CDT FRI AUG 19 2016 .UPDATE... We have updated the forecast to extend rain chances across Lee and Fayette counties this evening. Current activity is slowly weakening, but should remain intact for another 1-2 hours. Otherwise, the current forecast remains on track with the best chance for rainfall this evening out west across the Rio Grande plains. && .PREV DISCUSSION... /ISSUED 642 PM CDT FRI AUG 19 2016/ AVIATION DISCUSSION...FOR 00Z TAF PERIOD... Ongoing TSRA at KDRT at TAF issuance and expecting widespread TSRA/SHRA to persist through much of the overnight period. Should eventually lower to MVFR CIGs as well. I-35 terminals expected to remain dry other than possibly isolated impacts to terminals this evening. Should develop MVFR CIGs as well shortly after midnight. Confidence is increasing in TSRA to impact terminals at end of the period so included prevailing TSRA at KAUS/KSAT after 21Z. PREV DISCUSSION... /ISSUED 403 PM CDT FRI AUG 19 2016/ SHORT TERM (Tonight through Sunday)... .Flash and river flooding becoming an increasing concern this weekend due to heavy rainfall potential... Focus will center on the weekend time frame where widespread heavy rain could lead to flash and river flooding across the Rio Grande Plains, Southern Edwards Plateau, and portions of the Hill Country. Highest rainfall amounts in this area will likely be in the 4-6 inch range with isolated totals up to 10 inches Saturday morning through Monday morning. The most significant time frame for the heaviest rainfall appears to be Saturday evening through mid-day Sunday. The hazardous weather outlook as been updated to reflect this increasing risk and updated graphics have been posted. For today, isolated showers are ongoing across the Coastal Plains with additional activity near the Val Verde/Mexico border. The Plains activity will wane into the evening but activity our west will persist through much of the evening and overnight. Pockets of heavy rainfall could occur with 1-2 inches possible. Showers should weaken through early Saturday morning but will shift east into the Hill Country and towards San Antonio. The ingredients for a heavy rain and flooding impact event will begin to come together late Saturday afternoon as a weak boundary sags south towards the Hill Country. A tropical airmass will be in place as 2-2.4 PWATs and 0-1km 16 g/kg mixing ratios will be in place with several lifting and low-level convergence mechanisms to generate heavy rainfall. A mid-level Pacific tropical wave will merge with a weak trough in this moist environment coinciding with the surface boundary near the Hill Country vicinity through Sunday morning. Positive southerly flow theta-e advection and increasing low-level flow will likely aid in ample moisture supply into these lifting dynamics. All-told, this can result in pockets of very heavy rainfall and storm training amounting to 4-6 inches with pockets up to 10 inches. The main model consensus of heaviest rainfall keeps the highest totals west and north of the Metro areas. However, both Austin and San Antonio could see 2-4 inches over the entire weekend. The EC is farther north and east with highest rainfall totals with GEM over the Hill Country and GFS/NAM closer to the South Edwards Plateau and Rio Grande Plains. The going rainfall graphics online are a consensus of these signals with slightly stronger weight towards the GFS/NAM/GEM given their run-to-run evolutions. River and creek flooding could be a substantial risk across the Rio, Nueces, Frio and possibly the upper reaches of the Guadalupe, Medina, Pedernales rivers through the weekend and into early next week. LONG TERM (Monday through Friday)... Rain coverage will decrease Sunday night into Monday morning but scattered showers and storms should still linger given continued mid- and upper-level weak divergence and south flow still feeding into the boundary stalled north of the area. Additional showers and storms are expected Monday but should be more scattered in nature. These however, could still worsen flooding issues from the weekend rains. Tuesday should have even less coverage to only the Coastal Plains as the boundary washes out north and the area remains in a subtle mid-level weakness. Sub-tropical ridging will slowly build into the area Wednesday through late week with only some coastal sea-breeze showers. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 88 72 84 72 / 20 60 60 60 50 Austin Bergstrom Intl Airport 76 88 73 84 73 / 20 60 60 60 50 New Braunfels Muni Airport 75 88 73 84 73 / 20 50 60 60 40 Burnet Muni Airport 74 84 70 82 71 / 50 70 70 60 50 Del Rio Intl Airport 75 86 73 84 73 / 70 60 70 60 50 Georgetown Muni Airport 76 85 72 83 72 / 30 70 60 60 50 Hondo Muni Airport 76 86 74 84 73 / 40 50 80 60 50 San Marcos Muni Airport 75 88 72 84 73 / 20 50 60 60 40 La Grange - Fayette Regional 77 91 75 87 75 / 20 40 50 60 40 San Antonio Intl Airport 77 87 73 84 73 / 20 50 70 60 40 Stinson Muni Airport 77 89 75 86 74 / 20 50 70 60 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...24 Public Service/Data Collection...Treadway
Hazardous weather outlook, Aug 19, 6:03 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 603 PM CDT FRI AUG 19 2016 TXZ171>173-183>194-202>209-217>225-228-201115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 603 PM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL TEXAS TONIGHT...MOST NUMEROUS ACROSS THE RIO GRANDE PLAINS TO THE EDWARDS PLATEAU. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WITH ISOLATED AMOUNTS UP TO 3 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN CHANCES WILL BE ENHANCED SATURDAY THROUGH MONDAY OVER AREAS WEST OF I-35 WHERE WIDESPREAD AMOUNTS OF 4 TO 6 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 10 INCHES POSSIBLE. EAST OF I-35...RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 5 INCHES POSSIBLE. FLOODING MAY DEVELOP DUE TO THE ONGOING SATURATED SOILS LEADING TO FASTER RUNOFF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 19, 8:07 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 807 PM CDT FRI AUG 19 2016 TXZ183-200145- VAL VERDE TX- 807 PM CDT FRI AUG 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY UNTIL 845 PM CDT... AT 805 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF LOMA ALTA...MOVING NORTH AT 15 MPH. VERY HEAVY RAINFALL WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. WEAK ROTATION WAS ALSO OBSERVED IN THIS STORM WHICH MAY PRODUCE SOME BRIEF FUNNEL CLOUD FORMATIONS. LOCATIONS IMPACTED INCLUDE... DEVILS RIVER STATE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. && LAT...LON 2978 10090 2983 10110 3015 10104 3007 10075 TIME...MOT...LOC 0105Z 196DEG 12KT 2985 10100 TB3
Special weather statement, Aug 19, 11:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT FRI AUG 19 2016
TXZ183-200515-
VAL VERDE TX-
1125 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 1215 AM CDT...
AT 1125 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR AMISTAD VILLAGE...OR 12 MILES SOUTHEAST OF COMSTOCK...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMISTAD VILLAGE...PAFFORD CROSSING...ROUGH CANYON REC AREA AND DEVILS
SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2982 10088 2964 10070 2961 10070 2944 10101
2958 10114
TIME...MOT...LOC 0425Z 230DEG 13KT 2956 10101
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:53 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Aug 19, 8:07 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| Aug 19, 10:18 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 20, 12:18 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 43 hr |
| Aug 20, 12:59 AM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| Aug 20, 1:17 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 20, 3:55 AM CDT | Areal Flood Advisory | EWX | Kinney | 3 hr |
| Aug 20, 4:15 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Aug 20, 4:46 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Aug 20, 7:19 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kinney, Maverick, Real, Uvalde and 1 more | 3 hr |
| Aug 20, 7:29 AM CDT | River Flood Warning | EWX | Val Verde | 24 hr |
| Aug 20, 7:29 AM CDT | River Flood Warning | EWX | Val Verde | 20 hr |
| Aug 20, 8:11 AM CDT | Flash Flood Warning | EWX | Maverick, Uvalde, Zavala | 4 hr |
| Aug 20, 10:00 AM CDT | River Flood Warning | EWX | Uvalde | 13 hr |
| Aug 20, 10:05 AM CDT | Areal Flood Advisory | EWX | Frio, Medina | 3 hr |
| Aug 20, 3:41 PM CDT | Areal Flood Advisory | EWX | Blanco, Hays, Travis, Williamson | 3 hr |
| Aug 20, 4:10 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Aug 20, 4:13 PM CDT | Special Weather Statement | EWX | Travis | 47 min |
| Aug 20, 4:19 PM CDT | Areal Flood Advisory | EWX | Llano | 116 min |
| Aug 20, 5:01 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Aug 20, 5:03 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 3 hr |
| Aug 20, 6:18 PM CDT | Areal Flood Advisory | EWX | Wilson | 3 hr |
| Aug 20, 6:46 PM CDT | River Flood Warning | EWX | Travis | 20 hr |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.